Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 29, 2007, 6:10 PM CDT for Greenwood County, Kansas. It was in force for 12 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 30, 2007, 6:15 AM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Greenwood County, KS
The radar
The Wichita radar (KICT), 109 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:00 PM CDT | FLASH FLOOD | Fall River, KS | SALT CREEK WAS OUT OF ITS BANKS WITH HIGH WATER RUNNING OVER A BRIDGE NEAR THE CITY OF FALL RIVER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 292311 FFWICT KSC073-301115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 610 PM CDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENWOOD COUNTY IN SOUTHEAST KANSAS. * UNTIL 615 AM CDT SATURDAY. * AT 604 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL OVER THE WARNED AREA. DOPPLER RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL OVER SOUTHEASTERN GREENWOOD COUNTY OVER FALL RIVER LAKE. WEATHER OBSERVERS HAVE ALSO REPORTED OVER 3 INCHES OF RAINFALL SINCE 3 PM FRIDAY AFTERNOON. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE TONIGHT. * LOCATIONS WITHIN THE WARNING INCLUDE... CLIMAX...EUREKA...HAMILTON...PIEDMONT...SEVERY...THRALL...VIRGIL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3760 9651 3761 9596 3809 9595 3809 9652 $$ CARUSO
1 follow-up statement
000 WGUS73 KICT 300222 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 919 PM CDT FRI JUN 29 2007 KSC073-301115- GREENWOOD KS- 919 PM CDT FRI JUN 29 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT SATURDAY FOR GREENWOOD COUNTY... AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE WARNED AREA. RADAR ESTIMATED 3 TO 4 INCHES OF RAINFALL SINCE THIS AFTERNOON ACROSS SOUTHERN GREENWOOD COUNTY INCLUDING THE FALL RIVER LAKE AREA. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3760 9651 3761 9596 3809 9595 3809 9652 $$ CARUSO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 3:23 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 29, 3:23 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT FRI JUN 29 2007 .DISCUSSION... TONIGHT-MON: FLOODING AND PROBABILITY OF PRECIPITATION THE MAIN ISSUE THIS PERIOD. WATER VAPOR LOOP OVER THE PAST 12 HOURS SHOWS VIRTUALLY NO CHANGE IN LONG WAVE PATTERN AND MODEL TRENDS SHOW LITTLE CHANGE LIKELY THROUGHOUT THE WEEKEND. IN THE VERY SHORT TERM...SWATH OF MODERATE-HEAVY RAIN WILL PERSIST INTO TONIGHT ACROSS SOUTH CENTRAL KS WITH INCREASE LIKELY AS BAROCLINIC ZONE TIGHTENS. ANTICIPATE LOW WILL MEANDER IN THE VICINITY OF THE OK/KS BORDER THROUGHOUT THE WEEKEND...AND POTENTIALLY INTO THE START OF THE WORK WEEK. WITH FLOODING ALREADY UNDERWAY...SITUATION WILL NOT IMPROVE AND LIKELY GET WORSE. HAVE EXPANDED THE FLASH FLOOD WATCH A BIT TO THE NORTHWEST AND ALSO EXTENDED IT UNTIL 0000 UTC SUN FOR NOW...ALTHOUGH EXPECT THIS WILL EVENTUALLY NEED TO BE EXTENDED INTO SUN. AS FOR QUANTITATIVE PRECIPITATION FORECAST...ANTICIPATE AMOUNTS AROUND 3 INCHES LIKELY ACROSS MUCH OF SOUTH CENTRAL/ SOUTHEAST KS BY SUN NIGHT. SIGNIFICANTLY INCREASED PROBABILITY OF PRECIPITATION BASED ON THIS TREND AND ALSO TRIMMED MAXES BACK THROUGHOUT THE PERIOD. TUE-FRI: MAIN ISSUES THIS PERIOD REVOLVE AROUND RESIDUAL MOISTURE AND WEAK SURFACE BOUNDARY SAGGING INTO THE AREA. WITH BOTH GLOBAL FORECAST SYSTEM MODEL/EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL SUGGEST LITTLE CHANGE IN 850MB MOISTURE THROUGHOUT THE PERIOD AND WEAK UPPER TROFFING IN THE WEST-NORTH WEST FLOW. HAVE DOUBTS MIDDLE LEVEL TEMPERATURES WILL WARM SUFFICIENTLY TO COMPLETELY CAP PRECIPITATION AND BELIEVE ISOLATED AFTERNOON/EVENING THUNDERSTORMS WILL STILL OCCUR. CURRENT CONSENSUS WAS TO GO DRY ON THE 4TH...BUT FULLY ANTICIPATE LATER FORECASTS WILL INSERT 20-30 PROBABILITY OF PRECIPITATION. DID ADD LOW PROBABILITY OF PRECIPITATION FOR LATER IN THE WEEK PER CONSENSUS. MAXIMUM TEMPERATURES WILL BE HIGHLY DEPENDENT ON EXTENT OF CLOUDS/PRECIPITATION. FORECAST REFLECTS A MIDDLE OF THE ROAD GUESS ON MAXES. -HOWERTON && .AVIATION... BASED ON LATEST TRENDS...IFR CONDITIONS ARE LIKELY ACROSS THE AREA THRU AT LEAST 18Z...AND POTENTIALLY THRU 00Z TOMORROW. +SHRA/+TSRA IS MOST LIKELY AT KHUT-KICT AND KCNU WITH SLIGHTLY LOWER CHANCES AT KSLN/KRSL. WITH MOIST UPSLOPE FLOW ON SAT...DO NOT ANTICIPATE QUICK CLEARING AT ANY LOCATION. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 67 77 66 80 / 90 80 50 50 HUTCHINSON 66 76 65 80 / 70 60 40 30 NEWTON 67 75 65 79 / 90 80 50 40 ELDORADO 68 76 66 78 / 90 80 60 50 WINFIELD-KWLD 69 78 68 81 / 90 80 60 60 RUSSELL 63 78 64 82 / 30 30 20 10 GREAT BEND 64 76 64 80 / 40 40 20 10 SALINA 65 78 67 83 / 60 50 40 20 MCPHERSON 66 75 65 81 / 70 60 40 30 COFFEYVILLE 72 79 68 82 / 80 80 70 60 CHANUTE 70 78 67 79 / 90 80 70 60 IOLA 69 77 67 78 / 90 80 70 60 PARSONS-KPPF 70 80 68 80 / 80 80 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR KSZ051>053- 067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 29, 5:21 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 521 PM CDT FRI JUN 29 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-302330- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 521 PM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT RECORD FLOODING IS FORECAST ON THE NEOSHO RIVER AT ERIE...AND MAJOR FLOODING IS FORECAST ON THE WALNUT RIVER AT WINFIELD. RIVER FLOODING IS FORECAST OR ANTICIPATED AT SEVERAL LOCATIONS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS...SEE THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST KANSAS UNTIL SATURDAY EVENING. SEE THE FLASH FLOOD WATCH FOR ADDITIONAL DETAILS. THE PRIMARY THREAT FROM THE THUNDERSTORMS OVERNIGHT WILL BE FLOOD PRODUCING TORRENTIAL RAIN. TWO TO THREE INCHES OF RAIN IS LIKELY OVERNIGHT AND EARLY ON SATURDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. THE TORRENTIAL RAIN WITH THE STRONGER STORMS WILL BE A SIGNIFICANT THREAT TO MOTORISTS DUE TO PONDING OF WATER ON THE ROADS....AND SEVERELY REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RIVER FLOODING WILL CONTINUE ACROSS SEVERAL RIVERS IN SOUTHEAST AND SOUTH CENTRAL KANSAS ON SATURDAY. IN ADDITION...HEAVY RAIN WILL CAUSE FLOODING OF MANY FLOOD PRONE ROADS AND UNPAVED COUNTY ROADS ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS ON SATURDAY...AND WILL PERSIST INTO AT LEAST SUNDAY NEAR THE OKLAHOMA BORDER. THE ADDITIONAL RAIN COULD AGGRAVATE ONGOING FLOODING. WHILE THE CURRENT FORECAST FOR THE FIRST PART OF THE WORK WEEK IS DRY...THERE IS SOME POSSIBILITY THAT ISOLATED THUNDERSTORMS COULD DEVELOP EACH DAY. THE THREAT OF RAIN WILL INCREASE LATER IN THE WEEK AS A WEAK FRONT MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER REPORTS OF FLOODING OR SIGNIFICANT RAINFALL MEASUREMENTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, Jun 29, 4:32 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 432 PM CDT FRI JUN 29 2007 KSZ070-292215- GREENWOOD- 432 PM CDT FRI JUN 29 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD COUNTY... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FALL RIVER...OR 17 MILES SOUTHEAST OF EUREKA. THIS STORM WAS MOVING NORTH AT 5 MPH. DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL RAINFALL IS LIKELY WITH STORM DUE TO THE SLOW STORM MOVEMENT WHICH COULD CAUSE SOME FLOODING PROBLEMS. THIS STORM IS NOT EXPECTED TO BECOME SEVERE. JAKUB
Local storm report, Jun 29, 4:46 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
446 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD DOUGLASS 37.52N 97.01W
06/29/2007 BUTLER KS COUNTY OFFICIAL
SANTA FE LAKE ROAD CLOSED FROM 180TH TO 200TH IN THE
DOUGLASS AREA. A FEW OTHER COUNTY ROADS ARE CLOSED DUE TO
FLOODING.
&&
JMCLocal storm report, Jun 29, 4:55 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
455 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM FLASH FLOOD DEXTER 37.18N 96.72W
06/29/2007 COWLEY KS LAW ENFORCEMENT
HIGHWAY K-15 NEAR DEXTER CLOSED DUE TO HIGH WATER RUNNING
OVER THE HIGHWAY. LAW ENFORCEMENT ALSO REPORTED LOTS OF
HIGH WATER IN AND AROUND THE CITY OF DEXTER.
0445 PM FLASH FLOOD DEXTER 37.18N 96.72W
06/29/2007 COWLEY KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED NUMEROUS RURAL ROADS CLOSED
ACROSS MUCH COWLELY COUNTY DUE TO HIGH WATER.
&&
CDJSpecial weather statement, Jun 29, 5:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 512 PM CDT FRI JUN 29 2007 KSZ070-071-095-292315- GREENWOOD-WILSON-WOODSON- 512 PM CDT FRI JUN 29 2007 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR GREENWOOD...WILSON AND WOODSON COUNTIES... AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF FALL RIVER...OR 18 MILES SOUTHWEST OF YATES CENTER...AND MOVING NORTHEAST AT 10 MPH. THE MAIN THREATS FROM THIS STORM ARE TORRENTIAL RAINFALL...SMALL HAIL...AND WIND GUSTS TO 50 MPH. THIS STORM HAS A HIGH POTENTIAL OF PRODUCING FLOODING IN ITS PATH. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. CARUSO
Local storm report, Jun 29, 5:19 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HEAVY RAIN 4 NW FALL RIVER 37.65N 96.08W
06/29/2007 M2.69 INCH GREENWOOD KS MESONET
THE FALL RIVER LAKE DCP MEASURED 2.69 INCHES OF RAIN IN
THE LAST HOUR.
&&
CDBLocal storm report, Jun 29, 6:01 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM HEAVY RAIN ELK FALLS 37.37N 96.19W
06/29/2007 M3.00 INCH ELK KS AMATEUR RADIO
3.0 INCHES OF RAIN SINCE 10 THIS MORNING.
0559 PM HEAVY RAIN 4 NW FALL RIVER 37.65N 96.08W
06/29/2007 M3.25 INCH GREENWOOD KS AMATEUR RADIO
FALL RIVER DAMN MEASURED 3.25 INCHES BETWEEN 3 PM AND 510
PM.
&&
CDBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:01 PM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 28, 9:19 PM CDT | Flash Flood Warning | ICT | Chautauqua | 12 hr |
| Jun 29, 2:05 AM CDT | Flash Flood Warning | ICT | Montgomery | 8 hr |
| Jun 29, 3:10 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson | 8 hr |
| Jun 29, 6:12 AM CDT | Flash Flood Warning | ICT | Greenwood, Woodson | 6 hr |
| Jun 29, 6:38 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 6 hr |
| Jun 29, 7:14 AM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 11:09 AM CDT | Flash Flood Warning | ICT | Wilson | 4 hr |
| Jun 29, 12:08 PM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Jun 29, 12:38 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 5 hr |
| Jun 29, 2:53 PM CDT | Flash Flood Warning | ICT | Wilson | 6 hr |
| Jun 29, 4:15 PM CDT | Flash Flood Warning | ICT | Elk | 7 hr |
| Jun 29, 4:49 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 9 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.